Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Tulsa, OK

August 11, 2025Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 11, 2025, 3:53 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2025, 3:53 PM CDT (20:53 UTC)
Expired
Aug 11, 2025, 7:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WGUS54 KTSA 112053
FFWTSA
OKC035-105-120000-
/O.NEW.KTSA.FF.W.0071.250811T2053Z-250812T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
353 PM CDT Mon Aug 11 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northwestern Craig County in northeastern Oklahoma...
  Northeastern Nowata County in northeastern Oklahoma...

* Until 700 PM CDT.

* At 353 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Northwestern Craig and Northeastern Nowata 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3700 9543 3700 9541 3700 9540 3700 9539
      3700 9538 3700 9532 3700 9529 3700 9527
      3671 9540 3671 9556

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Mejia

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:59 PM CDT, 2 hours 54 minutes earlier. Its key messages:

  • Issued at 1234 AM CDT Sun Aug 10 2025
  • Low to medium chances of showers and thunderstorms this afternoon through tonight. Storms may produce severe wind gusts/ hail as well as very heavy rainfall and flash flooding. A Flood Watch is in effect from 4 PM today to 7 AM Tuesday morning for portions of the region.
  • Daily chances of afternoon showers and thunderstorms continue this week, primarily across far eastern Oklahoma and northwest Arkansas.
  • Below average temperatures persist today through Wednesday before rising back to near average for this time of year during the latter part of the week.
Area forecast discussion, Aug 11, 12:59 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1259 PM CDT Mon Aug 11 2025

...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1234 AM CDT Sun Aug 10 2025

 - Low to medium chances of showers and thunderstorms this
   afternoon through tonight. Storms may produce severe wind
   gusts/ hail as well as very heavy rainfall and flash flooding.
   A Flood Watch is in effect from 4 PM today to 7 AM Tuesday
   morning for portions of the region.

 - Daily chances of afternoon showers and thunderstorms continue this
   week, primarily across far eastern Oklahoma and northwest
   Arkansas.

 - Below average temperatures persist today through Wednesday
   before rising back to near average for this time of year during
   the latter part of the week.

&&

.SHORT TERM...
(Through tonight )
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and thunderstorms from this morning have largely dissipated
over northeast Oklahoma/ northwest Arkansas, leaving an outflow
boundary draped across the region. This will likely be a focus for
additional thunderstorm development this afternoon with daytime
heating. Currently, highest PoPs are forecast generally along the I-
44 corridor, though at least low shower and thunderstorm chances
will exist for much of the FA today. Longwave troughing remains in
place overnight with potential for additional storm development to
the west tonight, potentially in the form of an MCV approaching from
W OK.

Given sufficiently cool temperatures aloft, some thunderstorms this
afternoon into tonight may become strong to severe and produce
damaging wind gusts and hail. Additionally, given slow storm motions
with a tendency for training, heavy rainfall and flash flooding will
also be a concern this afternoon through tonight. As a result, have
issued a Flood Watch until 7 AM Tuesday for the northwestern portion
of the FA where flood potential currently appears the highest. The
forecast currently reflects rainfall amounts of 0.25-1" in this
area, with locally higher amounts up to 4" possible. However, storm
mode is likely to be messy and rainfall totals will vary, sometimes
significantly, across the area. Additionally, there remains a fair
amount of uncertainty regarding storm evolution this evening and
overnight, with recent CAMs suggesting the brunt of thunderstorm
activity could remain west of the CWA. If this becomes the favored
solution, then the current forecast is likely overdone and
adjustments to the Flood Watch and PoPs may be required for the
overnight period.

As always, please do not attempt to drive through flooded roads, and
be especially vigilant when driving at night. Outside of impacts
from thunderstorms, low temperatures generally remain in the lower
70s or upper 60s with light winds areawide.&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and storms will likely be ongoing Tuesday morning for
portions of the area, but should gradually dissipate during the
morning hours similar to today. With the trough axis remaining
overhead, may see scattered thunderstorms develop tomorrow afternoon
with 20-40% PoPs in place for most of the FA. Low thunderstorm
chances continue into tomorrow night, but coverage and intensity are
likely to be less than tonight and last night. Low potential for
primarily diurnally driven convection will continue from Wednesday
onward with weak troughing lingering over the region... mainly
across far E OK and NW AR. By late in the extended period, SE CONUS
ridging is projected to expand westward with increasing influence on
our CWA. While low rain chances do persist into early next week, the
forecast remains predominantly dry this weekend into next week.

Temperatures will remain near to below average through mid week
before increasing back into the mid-upper 90s Thursday through the
weekend. Heat indices will also rise again, with potential for heat
headlines returning by this weekend. Overall, conditions are likely
to remain typical for August.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Mon Aug 11 2025

Isolated, early afternoon convection ongoing in the vicinity of a
vort max across northeast TX will impact KMLC at the beginning of
the period. Surface boundary looks to have moved southeast of the
KMLC TAF site so opted for brief VCTS. Otherwise, falling heights
and a residual outflow boundary near the I-44 corridor will help
focus convection closer to the northeast OK terminals later this
afternoon. Coverage will be more limited across western AR but
left ongoing PROB30 there with little inhibition within a moist
summertime airmass. Outside of convection expect VFR conditions
with southerly winds at or below 10kt. Prospects that additional
storms impact northeast OK terminals overnight more uncertain
given some of the latest guidance keeps the bulk of the storms
west of the TAF sites. Given proximity of the surface boundary
and eastward translation of the mean trough maintained PROB30
between 10-14Z for northeast OK sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  73  91 /  50  40  20  20
FSM   74  96  75  95 /  20  30  20  30
MLC   72  93  73  93 /  20  30  20  30
BVO   68  88  68  90 /  60  50  20  10
FYV   69  91  68  90 /  20  40  20  30
BYV   70  92  68  90 /  20  40  20  40
MKO   71  91  71  92 /  30  30  20  30
MIO   69  89  69  90 /  40  40  20  20
F10   69  89  70  91 /  30  40  20  30
HHW   72  93  73  92 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 4 PM CDT this afternoon through Tuesday morning
     for OKZ054>057-059>062-064>067.

AR...None.
&&

SHORT TERM...43
LONG TERM....43
AVIATION...24
Hazardous weather outlook, Aug 11, 1:13 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
113 PM CDT Mon Aug 11 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
113 PM CDT Mon Aug 11 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late This Afternoon.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late This Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Portions of Eastern Oklahoma and West-Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorm development is forecast from mid to late
afternoon, mainly across northeast Oklahoma possibly into far
northwest Arkansas. Additional showers and thunderstorms are
forecast to impact the area during this evening and through the
overnight hours. Storms may become severe and produce damaging
wind gusts and large hail. Additionally, heavy rainfall may lead
to flash flooding this afternoon through tonight and a Flood Watch
has been issued for portions of northeast Oklahoma.

In addition to the storm chances, it will be hot and humid again
across most of the area this afternoon, though not quite as hot as
previous days. Highs will be more near average with heat index
values near 100 degrees possible areawide through early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY AND SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Daily storm chances will continue through much of this week and
into the weekend. A few storms could be marginally severe at
times, mainly due to strong winds. Pockets of heavy rain may also
occur at times. Temperatures will be slightly cooler through
midweek before becoming quite hot again into the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 11, 3:01 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 PM CDT Mon Aug 11 2025

OKZ056-057-061-112030-
Craig OK-Rogers OK-Nowata OK-
301 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAIG...NORTHWESTERN
ROGERS AND EASTERN NOWATA COUNTIES THROUGH 330 PM CDT...

At 301 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Edna to 6 miles northeast of Owasso.
Movement was northeast at 10 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
New Alluwe...                     Watova...
Nowata...                         Talala...
Oologah...                        Claremore...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3632 9560 3640 9579 3700 9549 3700 9526
TIME...MOT...LOC 2001Z 223DEG 8KT 3705 9538 3632 9574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 3:32 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT Mon Aug 11 2025

OKZ056-057-061-112115-
Craig OK-Rogers OK-Nowata OK-
332 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAIG...NORTHERN
ROGERS AND EASTERN NOWATA COUNTIES THROUGH 415 PM CDT...

At 332 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Edna to 5 miles east of
Collinsville. Movement was east at 10 mph.

HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
New Alluwe...                     Hollow...
Oologah...                        Chelsea...
Foyil...                          Bushyhead...
Centralia...                      Claremore...

This includes Interstate 44 near mile marker 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 9543 3651 9544 3650 9543 3631 9555
      3639 9576 3700 9545 3700 9512
TIME...MOT...LOC 2032Z 262DEG 9KT 3700 9533 3634 9575

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 11, 3:44 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT Mon Aug 11 2025

OKZ054-059-060-112130-
Tulsa OK-Osage OK-Pawnee OK-
344 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES THROUGH 430 PM
CDT...

At 343 PM CDT, Doppler radar indicated a strong thunderstorm near
Keystone State Park, moving east at 10 mph.

HAZARD...Wind gusts 40 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Sand Springs...                   Keystone State Park...
Walnut Creek State Park...        Westport...
Mannford...                       Tulsa...

This includes Interstate 44 between mile markers 217 and 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9606 3606 9602 3606 9603 3607 9603
      3608 9616 3609 9630 3616 9630 3616 9631
      3624 9633
TIME...MOT...LOC 2043Z 262DEG 9KT 3616 9624

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:06 PM CDTSpecial Weather StatementTSAWashington24 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington45 min
Aug 10, 8:36 PM CDTSpecial Weather StatementTSAOsage24 min
Aug 10, 8:43 PM CDTSevere Thunderstorm WarningTSAOsage32 min
Aug 10, 8:51 PM CDTSpecial Weather StatementTSANowata39 min
Aug 10, 9:09 PM CDTSpecial Weather StatementTSAOsage51 min
Aug 10, 9:34 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Aug 10, 10:10 PM CDTSpecial Weather StatementTSAOsage50 min
Aug 10, 10:23 PM CDTSpecial Weather StatementTSAOttawa37 min
Aug 10, 10:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Aug 10, 11:06 PM CDTSevere Thunderstorm WarningTSAOsage39 min
Aug 10, 11:26 PM CDTFlood WatchTSA8 hr
Aug 10, 11:35 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Aug 10, 11:42 PM CDTSpecial Weather StatementTSAKay33 min
Aug 11, 12:13 AM CDTSpecial Weather StatementTSAWashington47 min
Aug 11, 12:53 AM CDTSpecial Weather StatementTSAWashington52 min
Aug 11, 1:32 AM CDTSpecial Weather StatementTSANowata43 min
Aug 11, 12:24 PM CDTFlood WatchTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more11 hr
Aug 11, 3:01 PM CDTSpecial Weather StatementTSARogers29 min
Aug 11, 3:32 PM CDTAreal Flood AdvisoryTSACraig, Nowata3 hr
Aug 11, 3:32 PM CDTSpecial Weather StatementTSARogers43 min
Aug 11, 3:44 PM CDTSpecial Weather StatementTSATulsa46 min
Aug 11, 3:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 11, 4:09 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Aug 11, 4:13 PM CDTSpecial Weather StatementTSAOttawa32 min
Aug 11, 4:14 PM CDTSpecial Weather StatementTSAMuskogee46 min
Aug 11, 4:17 PM CDTSpecial Weather StatementTSANowata28 min
Aug 11, 4:30 PM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr
Aug 11, 4:32 PM CDTSpecial Weather StatementTSAOsage43 min
Aug 11, 4:34 PM CDTSpecial Weather StatementTSACreek41 min
Aug 11, 4:34 PM CDTSpecial Weather StatementTSAWashington41 min
Aug 11, 4:38 PM CDTSpecial Weather StatementTSAHaskell37 min
Aug 11, 4:41 PM CDTSpecial Weather StatementTSARogers34 min
Aug 11, 4:44 PM CDTSpecial Weather StatementTSAOttawa46 min
Aug 11, 4:47 PM CDTSpecial Weather StatementTSANowata28 min
Aug 11, 4:54 PM CDTSpecial Weather StatementTSARogers36 min
Aug 11, 5:01 PM CDTFlash Flood WarningTSACraig, Ottawa3 hr
Aug 11, 5:04 PM CDTSpecial Weather StatementTSADelaware41 min
Aug 11, 5:17 PM CDTSpecial Weather StatementTSACreek43 min
Aug 11, 5:18 PM CDTSpecial Weather StatementTSARogers27 min
Aug 11, 5:19 PM CDTSpecial Weather StatementTSAWashington41 min
Aug 11, 5:25 PM CDTSpecial Weather StatementTSACreek35 min
Aug 11, 5:25 PM CDTSpecial Weather StatementTSAMayes35 min
Aug 11, 5:30 PM CDTAreal Flood AdvisoryTSACreek3 hr
Aug 11, 5:38 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee, Tulsa52 min
Aug 11, 5:45 PM CDTSpecial Weather StatementTSANowata, Washington45 min
Aug 11, 5:46 PM CDTSpecial Weather StatementTSARogers29 min
Aug 11, 5:51 PM CDTSpecial Weather StatementTSARogers39 min
Aug 11, 5:53 PM CDTSpecial Weather StatementTSADelaware52 min
Aug 11, 5:54 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Aug 11, 6:02 PM CDTSpecial Weather StatementTSAMayes43 min
Aug 11, 6:18 PM CDTFlash Flood WarningTSAOkmulgee, Rogers, Tulsa, Wagoner3 hr
Aug 11, 6:26 PM CDTSpecial Weather StatementTSAMayes, Wagoner49 min
Aug 11, 6:30 PM CDTSpecial Weather StatementTSAHaskell30 min
Aug 11, 6:31 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee44 min
Aug 11, 6:35 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers, Wagoner3 hr
Aug 11, 6:46 PM CDTSpecial Weather StatementTSAMayes44 min
Aug 11, 6:52 PM CDTSpecial Weather StatementTSATulsa38 min

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.